Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 11, 2018, 5:27 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2018, 5:27 PM EDT (21:27 UTC)
- Expired
- Aug 11, 2018, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 64 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:05 PM EDT | FLOOD | 2 Se Norview, VA | 2.19 INCHES OF RAIN FELL IN 45 MINUTES. NEIGHBORHOOD ROADWAYS ARE FLOODED. |
| Aug 11, 6:23 PM EDT | FLOOD | Ghent, VA | COLLEY AVENUE IS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
838
WGUS51 KAKQ 112127
FFWAKQ
VAC550-710-740-810-120030-
/O.NEW.KAKQ.FF.W.0016.180811T2127Z-180812T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
527 PM EDT SAT AUG 11 2018
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
The City of Norfolk in southeastern Virginia...
The northwestern City of Chesapeake in southeastern Virginia...
The City of Portsmouth in southeastern Virginia...
The northwestern City of Virginia Beach in southeastern Virginia...
* Until 830 PM EDT.
* At 523 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is occuring or is expected to begin
shortly. Flood waters will be slow to recede through the evening
hours.
* Some locations that will experience flooding include...
Virginia Beach, Virginia Wesleyan College, Churchland, Old Dominion
University, Norfolk State University, Downtown Norfolk, Ocean View,
Downtown Portsmouth, Norfolk, Chesapeake, Portsmouth, Norfolk
International, Ghent, Norfolk NAS, Cradock, Bowers Hill, Norview,
Western Branch, South Norfolk and Portlock.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding by calling 757-899-2415, posting to the NWS
Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3686 7614 3679 7623 3675 7637 3677 7644
3682 7645 3686 7643 3688 7641 3691 7640
3696 7635 3700 7628 3699 7627 3696 7621
3693 7609
$$
BUTNER1 follow-up statement
128
WGUS71 KAKQ 112209
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
609 PM EDT SAT AUG 11 2018
VAC550-710-740-810-120030-
/O.CON.KAKQ.FF.W.0016.000000T0000Z-180812T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Norfolk VA-City of Chesapeake VA-City of Portsmouth VA-
City of Virginia Beach VA-
609 PM EDT SAT AUG 11 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR ...
THE CITY OF NORFOLK...THE NORTHWESTERN CITY OF CHESAPEAKE...THE CITY
OF PORTSMOUTH AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...
At 603 PM EDT, trained weather spotters reported that thunderstorms
produced in excess of two inches of rain in less than one hour.
Rainfall has since eased to light rain over the warning area, but
residual flooding will continue in the area. Waters will slowly
recede through the evening hours.
Some locations that will experience flooding include...
Virginia Beach, Virginia Wesleyan College, Churchland, Old Dominion
University, Norfolk State University, Downtown Norfolk, Ocean View,
Downtown Portsmouth, Norfolk, Chesapeake, Portsmouth, Norfolk
International, Ghent, Norfolk NAS, Cradock, Bowers Hill, Norview,
Western Branch, South Norfolk and Portlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3686 7614 3679 7623 3675 7637 3677 7644
3682 7645 3686 7643 3688 7641 3691 7640
3696 7635 3700 7628 3699 7627 3696 7621
3693 7609
$$
BUTNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 4:05 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 11, 4:05 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 405 PM EDT Sat Aug 11 2018 .SYNOPSIS... A trough of low pressure will approach the region from the west tonight through the weekend...bringing a period of unsettled weather to the region through early next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 400 PM EDT Saturday... An upper-level trough is clearly visible on WV satellite diving southward across Great Lakes region. This has put much of the Mid-Atlantic and Northeast CONUS in moist SW flow (PW values above 2" in spots). Numerous showers and thunderstorms have developed from NC to New England this afternoon. Closer to our CWA, t-storms have developed across southern VA and NE NC along and southeast of a weak surface boundary. Some areas have seen heavy rainfall as the thunderstorm activity has been relatively slow moving. Another area of showers/t-storms has developed from northwestern VA to southern PA along a secondary front to the north. In between, the northern half of the CWA has seen very little t-storm activity this afternoon. Expect the t-storms in southern VA/NE NC to slowly move to the east through this evening before starting to diminish after sunset as daytime heating (and therefore instability) is lost. CAM guidance is forecasting most of the area to remain dry (with perhaps a few isolated showers) after 04z (midnight EDT) tonight. Areas north of a Farmville to Williamsburg line will only see isolated to scattered t-storms through 04z tonight. Maintained likely PoPs from srn VA to NE NC to account for the t-storms currently moving through, with chance PoPs elsewhere through this evening. Kept PoPs between 10-40% (lowest NW, highest in NE NC) in all areas after midnight. There is a chance that the storms in NW VA will impact the far western CWA from now through 03z (11 PM) before weakening, so kept PoPs between 40-50% in these areas through 9 PM. While widespread severe weather is not expected, any t-storm will have the potential to produce minor flooding in poor drainage areas. Overnight lows will be in the low-mid 70s throughout the region. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... As of 400 PM EDT Saturday... Previously referenced Great lakes upper trough will linger over the Ohio Valley tonight through Sunday before slowly moving east Mon/Tue. The latest 11/12z NAM/GFS/ECMWF/CMC remain in relative agreement regarding the evolution of this feature (as well as the placement of surface frontal boundaries). Expect the upper low to move very little through Monday, keeping us in moist SW flow as a (weak) cold front meanders over the southeastern CWA (and the secondary front sits over western VA). Therefore, expect two areas of showers/t-storms to develop Sunday afternoon (most of the CAMs depict this scenario). One area will develop from southern VA to NE NC and another will form over far western VA. Expect the showers/t-storms over western VA to slowly move toward the western part of the CWA late Sunday afternoon through Sunday evening. Am expecting the rain to diminish somewhat in intensity Sunday night. However, scattered to numerous showers will be around (especially north and east) from Sunday night-early Monday morning, as the upper trough axis will be located just west of the CWA and several shortwaves will be rotating through the region. Additional t-storms are expected to develop Monday afternoon (most numerous over eastern portions of the area) as the upper trough axis enters the western part of the CWA. The upper trough finally moves northeast of the region by the end of the day on Tuesday. However, isolated to scattered (diurnally driven) showers/t-storms are possible across the region on Tuesday. At this time, it appears that most areas will be dry for a change on Tuesday. Again, while both Sunday and Monday will not be completely washed out, periods of locally heavy rain will again be possible with any showers/t-storms that form, and will continue to note this potential in the HWO. Expect highs in the mid-upper 80s and lows from around 70 to 76 throughout the area from Sunday through Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 330 PM EDT Saturday... Latest GFS/ECMWF remain in pretty good agreement w/ a drier period developing for Wed/Thu as upper ridging/weak high pressure builds across the region. Trough develops to the west again during Fri, with increasing moisture/ PoPs returning for Fri/Fri night. Models currently push the front through most of the CWA Sat, but given the time of year, opted to keep at least chc for aftn tstms most areas on Sat w/ partly cloudy skies. With more sunshine and slightly lower dew pts Wed, highs will avg into the upper 80s to around 90 F, then into lower 90s most areas for Thu. Highs Fri and Sat will then drop back a few degrees with more clouds and higher PoPs, ranging from the upper 80s to lower 90s Fri and in the upper 80s Sat. Lows ranging from the mid 60s to mid 70s. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... As of 330 PM EDT Saturday... Scattered/numerous showers/tstms over the region this aftn, with coverage generally greatest over southern VA and NE NC through early this evening. The potential exists for at least brief flight restrictions at all TAF sites and have TEMPO groups with IFR vsbys at KORF/KPHF/KECG. Conditions will be VFR outside of the convection with SCT/BKN cumulus. Winds will generally remain light and out of the south through tonight. Some uncertainty for Sun morning, but overall low stratus is expected to be primarily west of the terminals so will have VFR conditions in the TAFS except a period of MVFR at KRIC. Outlook: Unsettled conditions will continue through at least Monday with the continued chances for sub-VFR conditions with any heavier showers or storms. Improving conditions and decreased chances for precipitation are expected by middle to late next week. && .MARINE... As of 330 PM EDT Saturday... Relatively benign marine conditions through the forecast period. Winds are generally out of the south, ranging from 5 to 15 knot. Seas are 1 to 2 feet and waves are around 1 foot. A frontal boundary remains stalled just west of the waters into Monday allowing for winds to average 5 to 10 knots from the SE to the SSW. Seas will average 2 to 3 feet and waves in the Bay at 1 to 2 feet. The boundary finally pushes east Tuesday into Wednesday as a weak cold front allowing for a slight uptick in winds. High pressure briefly builds over the waters Wednesday night and Thursday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...ERI NEAR TERM...ERI SHORT TERM...ERI LONG TERM...LKB AVIATION...LKB MARINE...AJB
Hazardous weather outlook, Aug 11, 4:11 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 411 PM EDT Sat Aug 11 2018 NCZ012>017-030>032-102-VAZ084-086-090-092-093-095>100-523>525-122015- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Gloucester-Mathews- James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach-Accomack-York-Newport News- Hampton/Poquoson- 411 PM EDT Sat Aug 11 2018 This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected over the outlook area through around midnight tonight. Locally heavy rain is expected at times that could produce minor flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A period of unsettled weather is expected Sunday and Monday. Scattered to numerous showers and thunderstorms are expected each day, mainly during the afternoon and evening hours. While severe weather is not anticipated, frequent lightning, heavy downpours, and gusty winds will be possible in any thunderstorm., with minor flooding possible, especially in urban or low-lying areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ021>025-VAZ048-060>062-064>069-075>083-085-087>089-509>522-122015- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Middlesex-Greensville-Sussex-Surry- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 411 PM EDT Sat Aug 11 2018 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Isolated to scattered showers and thunderstorms are possible across the outlook area through late this evening. The main hazard will be locally heavy rainfall, which could produce minor flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another period of unsettled weather is expected over the outlook area through Monday. Scattered to numerous showers and thunderstorms are expected Sunday and Monday, mainly during the afternoon and evening hours. While severe weather is not anticipated, frequent lightning, heavy downpours, and gusty winds will be possible in any thunderstorm. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 11, 2:24 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
224 PM EDT SAT AUG 11 2018
VAZ095-098-111915-
Norfolk/Portsmouth-Virginia Beach-
224 PM EDT SAT AUG 11 2018
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT THE SOUTHEASTERN CITY
OF NORFOLK AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...
At 224 PM EDT, a thunderstorm with heavy rain was located over
Norfolk International, or over Virginia Wesleyan College, moving
northeast at 10 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
This storm will be near...
Virginia Beach around 315 PM EDT.
Other locations impacted by this storm include Bayside.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3684 7623 3687 7629 3689 7626 3690 7627
3698 7621 3695 7610 3697 7600 3704 7599
3707 7602 3710 7602 3705 7596 3699 7599
3696 7597 3693 7594 3693 7595
TIME...MOT...LOC 1824Z 227DEG 9KT 3690 7620
ALBSpecial weather statement, Aug 11, 2:40 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
240 PM EDT SAT AUG 11 2018
VAZ079-087-088-111945-
Sussex-Brunswick-Greensville-
240 PM EDT SAT AUG 11 2018
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL
GREENSVILLE...SOUTH CENTRAL SUSSEX AND SOUTHEASTERN BRUNSWICK
COUNTIES AND THE CITY OF EMPORIA...
At 239 PM EDT, thunderstorms with heavy rain were located along a
line extending from Emporia to near Brunswick. Movement was northeast
at 15 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
These storms will be near...
Emporia around 245 PM EDT.
Green Plain around 250 PM EDT.
Radium around 325 PM EDT.
Other locations impacted by these storms include Ante, Brink, Gray,
Grizzard, Bufford Crossroads, Triplet, Lanes Corner, Yale, Valentines
and Emporia Reservoir.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3685 7728 3675 7734 3667 7750 3665 7746
3664 7748 3656 7787 3668 7789
TIME...MOT...LOC 1839Z 243DEG 15KT 3671 7753 3664 7783
ALBSpecial weather statement, Aug 11, 2:56 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
256 PM EDT SAT AUG 11 2018
NCZ030-111945-
Bertie-
256 PM EDT SAT AUG 11 2018
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT EXTREME SOUTHERN
BERTIE COUNTY...
At 253 PM EDT, a thunderstorm with heavy rain was located near
Plymouth. the storm is nearly stationary.
Rainfall amounts of 2 to 3 inches are possible with this storm
through 400 PM EDT.
Locations impacted include...
Jamesville.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3581 7690 3587 7690 3592 7672 3589 7673
3587 7675 3586 7678 3588 7681 3588 7684
3585 7683 3581 7687
TIME...MOT...LOC 1853Z 234DEG 3KT 3585 7685
JMSpecial weather statement, Aug 11, 3:25 PM EDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Wakefield VA 325 PM EDT SAT AUG 11 2018 VAZ087-088-092-112030- Southampton-Sussex-Greensville- 325 PM EDT SAT AUG 11 2018 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL GREENSVILLE... CENTRAL SOUTHAMPTON AND SOUTHERN SUSSEX COUNTIES AND THE CITY OF EMPORIA... At 325 PM EDT, a thunderstorm with heavy rain was located near Green Plain, or 7 miles northeast of Emporia, moving east at 25 mph. Rainfall amounts of 1 to 2 inches are possible with this storm. This storm will be near... Sussex around 355 PM EDT. Homeville around 410 PM EDT. Sedley around 425 PM EDT. Other locations impacted by this storm include Vicksville, Adams Grove, Gray, Grizzard, Lanes Corner, Yale, Lumberton, Manry, Emporia Reservoir and Worrell. If you see lightning or hear thunder...you are at risk. Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Motorists should use extra caution in the vicinity of this storm. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads...and possible minor flooding of ditches and poor drainage areas. LAT...LON 3659 7753 3680 7762 3700 7707 3676 7693 TIME...MOT...LOC 1925Z 247DEG 20KT 3675 7742 ALB
Special weather statement, Aug 11, 3:36 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
336 PM EDT SAT AUG 11 2018
NCZ013>016-031-032-VAZ097-112030-
Hertford-Pasquotank-Camden-Gates-Perquimans-Chowan-Chesapeake-
336 PM EDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN PASQUOTANK...NORTHWESTERN PERQUIMANS...EASTERN GATES...
AND NORTHWESTERN CHOWAN COUNTIES AND THE SOUTHWESTERN CITY OF
CHESAPEAKE...
At 336 PM EDT, a strong thunderstorm was located near Hobbsville, or
near Ryland, moving northeast at 25 mph.
Wind gusts in excess of 40 mph and rainfall amounts of up to 1 inch
are possible with this storm.
This storm will be near...
Hobbsville around 340 PM EDT.
Sunbury around 350 PM EDT.
Morgans Corner around 420 PM EDT.
South Mills around 425 PM EDT.
Other locations impacted by this storm include Gliden, Horseshoe,
Lynchs Corner, Easons Crossroads, Pierceville, Savage, Peach, Acorn
Hill, Whiteston and Tar Corner.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3626 7671 3627 7670 3630 7670 3635 7676
3637 7682 3655 7655 3655 7649 3659 7649
3665 7640 3655 7630 3655 7631 3643 7617
3624 7669
TIME...MOT...LOC 1936Z 243DEG 20KT 3636 7666
ALBSpecial weather statement, Aug 11, 4:19 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
419 PM EDT SAT AUG 11 2018
NCZ014>017-032-102-VAZ092-093-095>098-523>525-112115-
Eastern Currituck-Pasquotank-Gates-Western
Currituck-Camden-Perquimans-Norfolk/Portsmouth-Southampton-Newport
News-York-Virginia Beach-Hampton/Poquoson-Isle of
Wight-Suffolk-Chesapeake-
419 PM EDT SAT AUG 11 2018
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL
AFFECT SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA THROUGH 515
PM...
At 416 PM EDT, several clusters of thunderstorms with heavy rain and
brief gusty winds were located over Southeast Virginia and Northeast
North Carolina. The thunderstorms were moving northeast at 25 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
Virginia Beach, Newport News, Hampton, Currituck, Elizabeth City,
Camden, Franklin, Smithfield, Windsor, Courtland, Gatesville, Langley
AFB, Virginia Wesleyan College, Regent University, Great Bridge,
South Mills, Churchland, Sunbury, Kempsville and Old Dominion
University.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3632 7656 3635 7656 3633 7658 3649 7693
3652 7690 3654 7692 3655 7707 3682 7720
3696 7693 3716 7641 3714 7643 3720 7634
3703 7625 3700 7626 3694 7620 3694 7598
3646 7582 3631 7600 3632 7600 3614 7616
TIME...MOT...LOC 2016Z 243DEG 20KT 3667 7650
ALBThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:33 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 57 min |
| Aug 11, 1:48 PM EDT | Special Weather Statement | AKQ | Brunswick | 42 min |
| Aug 11, 1:54 PM EDT | Areal Flood Advisory | AKQ | Mecklenburg | 3 hr |
| Aug 11, 2:14 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Mecklenburg | 3 hr |
| Aug 11, 2:24 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 51 min |
| Aug 11, 2:40 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 65 min |
| Aug 11, 3:25 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 65 min |
| Aug 11, 4:19 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Hampton, City of Newport News and 5 more | 56 min |
| Aug 11, 4:54 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 3 hr |
| Aug 11, 4:57 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 3 hr |
| Aug 11, 4:59 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Suffolk | 2 hr |
| Aug 11, 5:11 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Aug 11, 5:40 PM EDT | Special Weather Statement | AKQ | Northampton | 50 min |
| Aug 11, 5:55 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 50 min |
| Aug 11, 6:28 PM EDT | Special Weather Statement | AKQ | James City | 47 min |
| Aug 11, 7:24 PM EDT | Special Weather Statement | AKQ | New Kent | 51 min |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.